MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO NAV CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO NAV CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134902
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an unspecified cardiac ablation procedure on which a thermocool® smart touch® sf uni-directional navigation catheter and two lasso® nav eco catheters were used for mapping, and suffered cardiac tamponade requiring pericardiocentesis.During the procedure, two lasso® nav catheters and a soundstar eco 8fg ultrasound catheter were placed in the right atrium (ra) for septal puncture.Afterwards, the thermocool® smart touch® sf uni-directional navigation catheter and lasso catheters were placed in the left atrium (la).La geometry was created with the three catheters.The physician felt abnormality while using the catheters.After creating the geometry, pericardial effusion was confirmed with the soundstar placed in the ra.Remainder of the procedure was aborted, and pericardiocentesis was performed to drain an unspecified amount of fluid from the pericardial space.Effusion did not continue to accumulate after pericardial drainage.It is unknown if extended hospitalization was required.Patient¿s outcome is unknown.The physician commented it is unknown when the event happened and if there was relationship with the products.He said he was a little suspicious when the sound was placed in ra before the septum puncture.No ablation was ever performed.No product deficiencies were reported.This event was reviewed with the medical safety officer (mso) on 10/2/2020 and it was determined that based on the description by the physician, the event is to be applied against the three catheters used for mapping.Since this cardiac tamponade is life threatening and required medical intervention, then it is to be considered serious and mdr-reportable.
 
Additional Manufacturer Narrative
On 12/10/2020, bwi received additional information regarding the event.The patient was a 71-year-old male.The two lasso® nav catheters and thermocool® smart touch® sf uni-directional navigation catheter were used during the mapping phase.No evidence of steam pop was reported.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 10/20/2020, the product investigation was completed.It was reported that a patient underwent an unspecified cardiac ablation procedure on which a thermocool® smart touch® sf uni-directional navigation catheter and two lasso® nav eco catheters were used for mapping, and suffered cardiac tamponade requiring pericardiocentesis.During the procedure, two lasso® nav catheters and a soundstar eco 8fg ultrasound catheter were placed in the right atrium (ra) for septal puncture.Afterwards, the thermocool® smart touch® sf uni-directional navigation catheter and lasso catheters were placed in the left atrium (la).La geometry was created with the three catheters.The physician felt abnormality while using the catheters.After creating the geometry, pericardial effusion was confirmed with the soundstar placed in the ra.Remainder of the procedure was aborted, and pericardiocentesis was performed to drain an unspecified amount of fluid from the pericardial space.Effusion did not continue to accumulate after pericardial drainage.It is unknown if extended hospitalization was required.Patient¿s outcome is unknown.Device evaluation details: the device was visually inspected, and it was found in good conditions.The magnetic feature was tested, and no issues were observed.In addition, the catheter was tested electrically and deflecting.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint were identified.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSO NAV CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key10659399
Report Number2029046-2020-01451
Device Sequence Number14257878
Product Code DRF
UDI-Device Identifier10846835009668
UDI-Public10846835009668
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/05/2023
Device Model NumberD134902
Device Catalogue NumberD134902
Device Lot Number30382269L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer10/20/2020
12/10/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date10/26/2020
12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LASSO NAV.; SOUNDSTAR ECO SMS 8F CATHETER.; THERMOCOOL SMARTTOUCH SF.; UNSPECIFIED TRANSSEPTAL NEEDLE.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;